Diabetes Support - Just started Met ER last night




View Full Version : Just started Met ER last night


geoblewis
03-09-2012, 12:28 PM
I am definitely nauseous this morning! I took my first pill last night and started feeling queasy within an hour. Still feeling it now, only more so. Hope this goes away soon!

I haven't been able to control my morning fasting readings at all, always in the 150s. With major carb/protein/calorie controls and daily exercise I could get the morning readings down to mid 120s. But I'm just not that disciplined. So now I start experimenting with the Met/food/exercise mix.

I really hope I can lose weight faster now. But I'm 51 and menopausal. Doc said I shouldn't have high expectations. :(


fatmad
03-09-2012, 06:51 PM
Always take your met with food, and it takes a while for the side effects to get better, but they do.
I am 50 and menopausal, but have achieved some weight loss, and this has improved my sugars. DOn't get discouraged, it will get better, and you CAN get on top of this!

geoblewis
03-10-2012, 01:00 AM
I really appreciate your words of encouragement. I am about to take my second dose. All day I've felt just a bit queasy and a slight sense of vertigo. Not walking straight, so I'm laying off the high-heeled shoes until I get my land legs again.

I do have a goal for the year, first to get all my bg readings under 140, then under 120. And to lose 40 lbs. I'm down 10 lbs for the year, but one small misstep and it comes back on. I hope the Met helps me keep it off more easily, because constantly losing ground is dang frustrating!


fatmad
03-10-2012, 09:21 AM
Georgia: its good for you to have long term goals: I think we can expect to be on our eating plans for life, so think of it that way. A diet doesn't end, we need to change our habits forever. (but we can have "treats").
Plan to stick to your eating plan for a year if it is working. By working, we mean that your sugars are in better control and you are losing some weight.
Lets see what happens over this month. What eating plan are you following?

Riemontana
03-10-2012, 10:16 AM
Hi Georgia,

YES! The tummy trouble will probably go away. I agree with Mad, baby steps that you can live with for a long time.

Rie

lewden
03-10-2012, 12:05 PM
So sorry you are having side effects with the medicine. I found out I have type 2 five weeks ago so I can understand your concerns. It is so overwhelming at first.

astrophe
03-10-2012, 05:58 PM
Take it with food. And if you are new to it, are you stair stepping up?

Like I take 2000. My doc had me 500 daily the first week, then 1000 broken up in the morning and night the next week. Then 1500, then up to the 2000. Ramping up to full dose over a time.

Sometimes it can help to change to the OTHER one -- if plain gives you prob, try ER, if ER gives you prob, try plain. Can also ask for one absorbed elsewhere. For a short while I had Glumetza (?). I think that one absorbs in the small intestine.

Ask your doc what your options are.

HTH!
A.

geoblewis
03-11-2012, 01:54 AM
So grateful I can come here to ask questions. My doc put me on Met ER, 500 mg. Told me to take it once a day. And that's all! I didn't like him at all.

I'm on a very low carb, controlled portion of protein diet. Trying to keep fats low too, but one thing at a time. I eat up to 10 net gm carb and 20 gm protein per meal, three meals and one snack. And I exercise five days a week, from 30 to 120 minutes a day. I wasn't able to control my appetite (a HUGE struggle), so that's when I decided I'd be okay with the Met ER if it could help with that.

It's day two on Met and I'm less nauseous today. Still feel a little dizzy and unbalanced. But appetite seems a lot less than usual. Surprised that's happening so soon.

I like the idea of setting a slow, steady pace with goals for the year. I'll figure out what I can stick to for the next few months. If the blood sugar needs more help, then after a couple weeks I can add another pill on the other end of the day. But I'm going back to my regular doctor next time! The endo was ridiculous!

fatmad
03-11-2012, 10:20 AM
Georgia, two things. With the low carb, (thats atkins levels) you may also be having some low blood sugars. Are you testing? For the cost of strips, you can usually get a free meter, and its worth while testing a lot to see how things go. The dizziness may be from low blood sugars. Also, it is reasonable to get more fat in your diet, no wonder you are hungry. The actual calories would be quite low with low carb and that much protein. Unless you are doing something quite drastic, like Bernstein, I think you need more calories in general, and healthy fats are fine. Use olive oil dressing on your salads, and even eat regular (not low fat) cheese. Make sure your are getting at least 1500 cals/day as you want something sustainable.
I am finding it a little hard to stick to my points (now doing ww) and have started doing the old "basics" again, like a big glass of water before the meal, and high fibre etc.
Glad its going better anyhow.

geoblewis
03-14-2012, 01:46 PM
Day 6 on the Met ER...nausea gone, but still feeling dizzy pretty much all the time. Makes me clumsy.

My morning fasting bg is down as of today, first time below 130. Daytime readings an hour after meals have all been below 110, as long as I stick to low-carb eating. Last night I had two portions of whole wheat spaghetti with ground turkey bolognaise and two hours after dinner my bg was 150. So, still gotta keep the carbs down!

I'm up seven pounds. That's not something I'm happy with. I feel very bloated, especially my hands and feet. I know it's water because I've been really watching the calories and I've been exercising. So hopefully that's the most I'll gain on the Met ER and it'll come off soon.